Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Blood pressure goes down after workout and pulse rate is high. Suggest?

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
I would like to know why my blood pressure goes down after a workout and when my pulse rate is high ?
Posted Tue, 15 Oct 2013 in Blood Disorders
Answered by Dr. Kerry Pottinger 24 minutes later
Brief Answer:
Normal physiological response.

Detailed Answer:
Thank you for using Healthcare Magic.
These are normal changes that occur during and after exercise. Your blood pressure may fall as your blood vessels dilate in order to supply your exercising muscles with enough oxygen in the blood. If the muscles do not get enough oxygen, they will start to produce acid substances such as lactate and this is what causes the pain in muscles during exercise. When the blood vessels dilate, the blood pressure will fall. The pulse or heart rate will increase in order to allow the heart to pump out enough blood to the muscles during exercise to keep up the oxygen supply.
I hope this has explained it adequately for you. If you have any further questions, please do not hesitate to contact me.
Dr K A Pottinger,
Above answer was peer-reviewed by
Follow-up: Blood pressure goes down after workout and pulse rate is high. Suggest? 1 hour later
My doctor has had me on 5MG of Ramipril for at least 15 years. My blood pressure was never really controlled during that time as it was always in the 150/85 +- range. Recently he tried coversyl 4mg without much change. The last medication was a bata blocker (I can't remember the name). Within 2 hours of taking this pill my BP shot up to 220 and I refused to take any more so I returned the sample to my doctor. He was very annoyed with me. He said that the bata blocker would not have done that in such a short time. He is probably right. I then went back to Ramapril for lack of a better answer.
My thyroid medication for the last 15 years has been L-Thyroxine 112UG and recently was changed to 125UG.
Can my thyroid function have an effect on BP? My T4 test indicated that the 125UG medication has brought my thyroid back to a functional level.
Through self testing of my BP these are my findings.
7:30 am BP 153/80/64 on waking
8:30 am BP 178/92/98
12:00 pm BP 162/92/69
5:15 pm BP 144/83/97 (after workout)
6:00 pm BP 129/74/104

Right now it is 11:30 am I feel anxious writing this report and my BP is 185/102/71

What if any conclusion can you come up with?

Thank you XXXXXXX Chorney
Answered by Dr. Kerry Pottinger 1 hour later
Brief Answer:
Borderline high readings.

Detailed Answer:
Thank you for your further question.
Your blood pressure recordings are borderline high. I note your initial dose of ramipril of 5mg daily and assuming this the current dose, this is a relatively low dose. It does leave room for increasing it to gain tighter control of your blood pressure. There are many drugs available for the treatment of hypertension and often doctors will have their preferred options. Ramipril is widely used and has proved to be effective for many patients. I think it would be worth discussing these blood pressure readings with your doctor with the view of possibly increasing your dose slightly.
I would not be too concerned with the readings as they are only borderline, they are not consistently raised. You take exercise so this is beneficial to controlling your blood pressure. Your thyroid function, as you report, is normal so will not influence your blood pressure. The blood pressure will only be affected by thyroid function if it is grossly abnormal.
Overall, you do not need to be too worried as there is room for increasing your medication.
I hope this has reassured you. If there are any further questions, please do not hesitate to contact me.
Dr K A Pottinger
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor